Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Charleston, SC

February 19, 2009Liberty County, Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 19, 2009, 4:00 AM EST for Liberty County, Long County, McIntosh County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2009, 4:00 AM EST (09:00 UTC)
Expired
Feb 19, 2009, 4:28 AM EST
In force
28 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 125 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 2:44 AM ESTTornado WatchSPC3 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 190900
SVRCHS
GAC179-183-191-190945-
/O.NEW.KCHS.SV.W.0004.090219T0900Z-090219T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
400 AM EST THU FEB 19 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 445 AM EST

* AT 359 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CROSSROADS TO 10 MILES WEST OF LUDOWICI...OR ALONG A LINE
  EXTENDING FROM 11 MILES SOUTHEAST OF HINESVILLE TO JESUP...MOVING
  SOUTHEAST AT 45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LUDOWICI...WALTHOURVILLE...
  RETREAT...
  HALFMOON LANDING...SUNBURY...
  SOUTH NEWPORT...JONES...
  TOWNSEND...SHELLMAN BLUFF...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3147 8162 3149 8165 3158 8171 3161 8176
      3164 8180 3164 8182 3176 8194 3189 8145
      3165 8112 3163 8112 3144 8161
TIME...MOT...LOC 0900Z 302DEG 40KT 3174 8144 3166 8190

$$
1 follow-up statement
000 
WWUS52 KCHS 190928
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 AM EST THU FEB 19 2009

GAC179-183-191-190937-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-090219T0945Z/
LONG GA-MCINTOSH GA-LIBERTY GA-
427 AM EST THU FEB 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIBERTY...NORTHERN
MCINTOSH AND SOUTHERN LONG COUNTIES HAS BEEN CANCELLED...

AT 427 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE 
OR HEAR A TO

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3147 8162 3149 8165 3158 8171 3161 8176
      3164 8180 3164 8182 3176 8194 3189 8145
      3165 8112 3163 8112 3144 8161
TIME...MOT...LOC 0927Z 302DEG 40KT 3158 8114 3150 8160

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 12:46 AM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 19, 12:46 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1246 AM EST THU FEB 19 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THURSDAY
FOLLOWED BY HIGH PRESSURE LATER THURSDAY INTO SATURDAY. A COASTAL
LOW WILL DEVELOP OFF THE SOUTH CAROLINA AND GEORGIA COAST SATURDAY
NIGHT AND SUNDAY...THEN TRACK NORTHEAST AND AWAY FROM THE AREA
SUNDAY NIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE AREA EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM WESTERN NORTH
CAROLINA SOUTHWESTWARD THROUGH NORTHERN GEORGIA AND INTO CENTRAL
ALABAMA AND MISSISSIPPI. RADAR IMAGERY SHOWS NUMEROUS SHOWERS AND
THUNDERSTORMS MAINLY WEST OF THE FORECAST AREA...WITH SOME ACTIVITY
IMPACTING SOUTHEAST GEORGIA ZONES. MAIN NEAR TERM CONCERNS FOR THE
OVERNIGHT CONTINUE TO REVOLVE AROUND SEVERE POTENTIAL AND POPS.

TONIGHT...
THE STRONG COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST AND IS
EXPECTED TO REACH THE COAST CLOSE TO OR SHORTLY AFTER 12Z THURSDAY.
QUITE A NICE LINE OF CONVECTION HAS DEVELOPED FROM NEAR KCAE WEST
SOUTHWESTWARD THROUGH CENTRAL GEORGIA AND INTO SOUTHERN ALABAMA AND
MISSISSIPPI IN ADVANCE OF THE COLD FRONT THIS EVENING. UPSTREAM
SURFACE OBSERVATIONS DEPICT A NICE AREA OF 65+ DEWPOINT AIR LIFTING
NORTHEASTWARD FROM THE GULF COAST STATES TOWARD THE FORECAST
AREA...WITH DEWPOINTS ALREADY CLIMBING INTO THE LOWER 60S ACROSS
SOUTHWESTERN ZONES. WITH CONTINUED ADVECTION OF HIGHER SURFACE
DEWPOINTS INTO THE AREA ALONG WITH STRONG SYNOPTIC FORCING FOR
ASCENT PROVIDED BY A ENTRANCE REGION FORCING FROM A 130+ KT H25 JET
AND STRONG MID-LEVEL QG SUPPORT...CERTAINLY DON/T EXPECT SHOWER AND
THUNDERSTORM ACTIVITY TO END. LOW LEVEL JET AT H85 IS EXPECTED TO
CONTINUE TO STRENGTHEN TO BETWEEN 50 AND 55 KNOTS THROUGH 09Z
THURSDAY...AND WITH MID-LEVEL LAPSE RATES OF 6.5 C/KM AND SOME
MEAGER SURFACE BASED INSTABILITY OF 200 TO 400 J/KG OF CAPE...IT
STILL APPEARS THAT DAMAGING WINDS AND LARGE HAIL REMAIN A THREAT
WITH THE MORE ORGANIZED CONVECTION THAT DEVELOPS. AN ISOLATED
TORNADO CAN/T BE RULED OUT...BUT GIVEN NEARLY UNIDIRECTIONAL FLOW
THROUGH THE COLUMN...NOT ENOUGH OF A PROBABILITY TO INCLUDE MENTION
IN THE FORECAST OVERNIGHT.

UPSTREAM TEMPERATURES HAVE BEEN SLOW TO DROP WITH MOST READINGS
BEHIND THE FRONT STILL IN THE LOWER TO MID 60S AT THIS HOUR. GIVEN
AN EXPECTED SLOWER FRONTAL PASSAGE THROUGH THE AREA...HAVE RAISED
OVERNIGHT LOWS SEVERAL DEGREES AND MADE SOME ADJUSTMENTS TO HOURLY
TEMPERATURES AS WELL...WITH MOST LOCATIONS NOT EXPECTED TO SEE
TEMPERATURES FALL THROUGH DAYBREAK WHEN THE FRONT SWINGS THROUGH.

LAKE WINDS...WILL MAINTAIN LAKE WIND ADVY AS DEEP MIXING PROFILES
WILL BE CONDUCIVE TO PRODUCE AT LEAST 20 KT WINDS OVER THE LAKE
ALL NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
COLD FRONT AND ANY REMAINING PRECIP WILL PUSH OFFSHORE AROUND
DAYBREAK OR SHORTLY THEREAFTER. THUS...HAVE KEPT IN SLGT-LOW END
CHC POPS NEAR THE COAST IN THE MORNING THEN HAVE ALL AREAS DRY FOR
LATE MORNING THROUGH THE AFTN HOURS. SKIES WILL RAPIDLY CLEAR OUT
DURING THE DAY WHILE WESTERLY WINDS INCREASE FOR THE LATE MRNG
THROUGH THE AFTN HOURS. DEEP MIXING PROFILES PER MODEL SOUNDINGS
INDICATE WINDS IN TE 15-25 MPH RANGE WITH GUSTS UP TO 35 MPH. COLD
AIR ADVECTION IS NOT ALL THAT IMPRESSIVE BUT WILL HAVE MAX TEMPS
GENERALLY IN THE LOW- MID 60S.

THE MEAN UPPER LEVEL TROF AXIS WILL SWING THROUGH THE AREA THU
NIGHT...FOLLOWED BY DEEP NWLY FLOW. THIS WILL HELP DIMINISH THE
PRES GRADIENT AND ALLOW WIND SPEEDS TO GRADUALLY DIMINISH.
ALTHOUGH IDEAL RADIATIONAL COOLING CONDS WILL NOT BE REALIZED DUE
TO THE ELEVATED WINDS...DECENT COLD AIR ADVECTION COMBINED WITH
CLEAR SKIES WILL ALLOW MIN TEMPS TO DROP TO THE UPPER 20S AWAY
FROM THE COAST TO THE LOW-MID 30S NEAR THE SHORES.

LAKE WINDS...WILL MAINTAIN LAKE WIND ADVY AS POST FRONTAL
SUBSIDENCE WILL ALLOW FOR DEEP MIXING OF 30-35 KT 925MB TO REACH
THE LAKE SURFACE. WINDS SHOULD SUBSIDE LATE DAY AS THE UPPER LEVEL
TROUGH SHIFTS OFFSHORE AND THIS COINCIDES WITH CURRENTLY
ADVERTISED ENDING TIME OF LWA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A FAIRLY PROGRESSIVE PATTERN SEEMS QUITE LIKELY DURING
THE FRIDAY THROUGH WEDNESDAY PERIOD. SURFACE HIGH PRESSURE WILL
BUILD INTO THE AREA FRIDAY AND FRIDAY NIGHT AS A BROAD WESTERN
ATLANTIC TROUGH LIFTS AWAY FROM THE AREA.

A STRONG UPPER LEVEL STORM SYSTEM WILL DROP INTO THE MISSISSIPPI
VALLEY THIS WEEKEND AND THEN LIFT OUT TO THE EAST AND NORTHEAST. 12Z
GFS AND NAM SOLUTIONS HAVE TRENDED SLOWER AND DEEPER WITH THIS
SYSTEM AND ARE ABOUT 12 HOURS SLOWER THAN THE 12Z ECMWF.
PRECIPITATION CHANCES ARE BETTER WITH THE SLOWER SOLUTION AS UPPER
LEVEL DYNAMICS ARE MORE IMPRESSIVE AND THE RESIDENCE TIME OVER THE
AREA WILL BE A LITTLE LONGER. HAVE TRENDED TOWARD THE SLOWER
SOLUTION OF THE GFS/NAM WHICH RESULTED IN LOWER PRECIPITATION
CHANCES SATURDAY NIGHT...ESPECIALLY DURING THE FIRST PART OF THE
NIGHT AND HIGHER CHANCES SUNDAY...ESPECIALLY DURING THE MORNING INTO
EARLY AFTERNOON. IF THE FASTER ECMWF SOLUTION IS CORRECT THEN POPS
SATURDAY NIGHT WILL LIKELY BE ABOUT RIGHT WITH POPS LIKELY BEING TOO
HIGH ON SUNDAY. IF THE SLOWER SOLUTION OF THE GFS/NAM IS CORRECT
THAN POPS ON SUNDAY AND ESPECIALLY SUNDAY AFTERNOON WILL NEED TO BE
RAISED. GFS AND ECMWF HAVE TRENDED JUST A BIT WARMER SO THAT
SUFFICIENT MOISTURE IS EAST OF THE AREA BY THE TIME THE ATMOSPHERE
COOLS ENOUGH TO SUPPORT SNOW.

CONFIDENCE IN THE MAGNITUDE AND TIMING OF THE SECOND SYSTEM EITHER
TUESDAY IF THE ECMWF IS RIGHT OR WEDNESDAY IF THE GFS IS RIGHT IS
NOT VERY HIGH. FOR NOW JUST KEPT SLIGHT CHANCE FOR POPS TUESDAY INTO
WEDNESDAY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA EARLY THIS MORNING...AND
EXPECT TO CONTINUE UNTIL THE COLD FRONT PUSHES THROUGH TOWARD
DAYBREAK THURSDAY. HAVE INCLUDED TEMPO GROUPS FOR IFR VSBYS AND
THUNDER AT BOTH TERMINALS FOR A 3 TO 4 HOUR PERIOD PRIOR TO
FRONTAL PASSAGE. SHOULD SEE RAINFALL COME TO A QUICK END AROUND
DAYBREAK WITH QUICKLY CLEARING SKIES/VFR CONDITIONS RETURNING BY
MID MORNING. RATHER GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH
THE DAY...WITH GUSTS OF 25 TO 30 KT LIKELY THROUGH MUCH OF THE
DAYLIGHT HOURS.

EXTENDED AVIATION OUTLOOK...HIGH PRES EXPECTED THU NIGHT-SAT TO
PRODUCE VFR CONDS. A COLD FRONT WILL PUSH THROUGH THE AREA SAT
NIGHT INTO SUN...POSSIBLY BRINGING MVFR CONDITIONS. HIGH PRES
RETURNS LATE SUN INTO MON TO AGAIN ALLOW VFR CONDS TO PREVAIL.

&&

.MARINE...
STRONG LOW LEVEL JET WILL CONTINUE TO INTENSIFY OVERNIGHT...AND THIS
IS EXPECTED TO CONTINUE TO INCREASE WINDS ACROSS THE AREA. ONGOING
HEADLINES LOOK IN GOOD SHAPE...SO ONLY SOME MINOR CHANGES FOR THE
EVENING COASTAL WATERS FORECAST UPDATE.

WINDS WILL GRADUALLY SETTLE DOWN LATE THU AND THU NIGHT AS THE
COLD FRONT PUSHES OFFSHORE AND FURTHER INTO THE ATLC...TO BE
REPLACED BY INCOMING HIGH PRES. THE FRONT SHOULD CLEAR THE COASTAL
WATERS BY MID-MORNING BUT MODEST COLD AIR ADVECTION MAY KEEP THE
GALES GOING INTO THE AFTN HOURS. ANOTHER SURGE IS POSSIBLE THU
NIGHT AS THE MAIN UPPER LEVEL SYSTEM PUSHES THROUGH AND A FEW
DISTURBANCES FORCE STRONGER WINDS TO THE SFC. AS HIGH PRES MAKES
INROADS TO THE WATERS LATE THU NIGHT INTO EARLY FRI MORNING...
WINDS SHOULD SETTLE DOWN BELOW GALE FORCE AND SOME OF THE SCA
HEADLINES MAY ALSO BE ABLE TO BE DROPPED.

EXTENDED MARINE...WITH HIGH PRESSURE BUILDING OVER THE AREA WINDS
AND SEAS WILL BE DECEASING ON FRIDAY. FRIDAY NIGHT AND SATURDAY
WILL FEATURE TRANQUIL CONDITIONS WITH SEAS AT OR BELOW 3 FEET.
INCREASING WINDS ASSOCIATED WITH THE SYSTEM LATE IN THE WEEKEND
WILL RESULT IN SOME INCREASE IN SEAS SATURDAY NIGHT AND SUNDAY. AS
THE AREA OF LOW PRESSURE MOVES AWAY FROM THE AREA...THE GFS IS
INDICATING FAIRLY STRONG NORTHERLY WINDS SUNDAY NIGHT AND INTO
MONDAY. THIS WILL RESULT IN A FAIRLY QUICK INCREASE IN SEAS THAT
COULD REACH UP TO 5 FEET WITHIN 20 NM OF THE COAST AND 7 TO
PERHAPS 8 FEET 30 TO 60 NM OFF THE GEORGIA COAST. AT THIS TIME IT
APPEARS THAT SMALL CRAFT ADVISORY CONDITIONS WILL BE REACHED FOR
MUCH OF THE COASTAL WATERS SUNDAY NIGHT AND MONDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EST EARLY THIS MORNING
     FOR GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EST EARLY THIS MORNING
     FOR SCZ040-042>045-047>051.
     LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EST EARLY THIS MORNING
     FOR AMZ330-350-352-354.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330-
     352-354.
     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ350-374.

&&

JRJ
Hazardous weather outlook, Feb 18, 8:30 PM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EST WED FEB 18 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-191145-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
830 PM EST WED FEB 18 2009

...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

AMZ330-352-354-191145-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
830 PM EST WED FEB 18 2009

...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

AMZ350-191145-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
830 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

AMZ374-191145-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
830 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD
FRONT...SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE COASTAL
WATERS TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING
HAIL TO NICKEL SIZE OR LARGER AND PERHAPS EVEN ISOLATED WIND GUSTS
EXCEEDING 50 KNOTS. THE MOST LIKELY TIME PERIOD FOR SEVERE
THUNDERSTORMS WILL BE 11 PM TO 7 AM.

IF YOU ARE LOCATED WITHIN SOUTHEAST GEORGIA OR SOUTHERN SOUTH
CAROLINA...YOU ARE STRONGLY URGED TO MONITOR THE LATEST FORECASTS
AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE TONIGHT. THIS CAN
BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

SCZ045-191145-
BERKELEY-
830 PM EST WED FEB 18 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY FOR LAKE
MOULTRIE...
...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

In the hours before

Special weather statement, Feb 19, 2:06 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 AM EST THU FEB 19 2009

SCZ043-044-048>050-190730-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
206 AM EST THU FEB 19 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BEAUFORT...
SOUTHWESTERN CHARLESTON...EAST CENTRAL COLLETON AND SOUTHEASTERN
DORCHESTER COUNTIES THROUGH 230 AM EST...

AT 205 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR JACKSONBORO...OR
ABOUT 14 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 55 MPH.

AREAS IN AND AROUND ADAMS RUN...ARCHDALE...ASHEPOO...CHARLESTON
AIRPORT...DELEMAR CROSSROADS...GREEN POND...HOLLYWOOD...
JACKSONBORO...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...RAVENEL...
ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS...WADMALAW ISLAND AND YONGES
ISLAND WILL BE IMPACTED THROUGH 230 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Feb 19, 2:29 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
229 AM EST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     HAIL             CLAXTON                 32.16N 81.90W
02/19/2009  E0.88 INCH       EVANS              GA   BROADCAST MEDIA

&&

REB
Special weather statement, Feb 19, 2:29 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
229 AM EST THU FEB 19 2009

SCZ044-045-049-050-190800-
BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-
229 AM EST THU FEB 19 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHARLESTON...EXTREME
SOUTHEASTERN COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES THROUGH 300 AM EST...

AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED OVER WEST ASHLEY...
MOVING EAST AT 65 MPH.

AREAS IN AND AROUND ISLE OF PALMS...CAINHOY...CHARLESTON...DANIEL
ISLAND...EDISTO ISLAND...FOLLY BEACH...HANAHAN...HOLLYWOOD...JAMES
ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...MOUNT
PLEASANT...NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK
ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST ASHLEY
AND YONGES ISLAND WILL BE IMPACTED THROUGH 300 AM EST.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Feb 19, 2:40 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 AM EST THU FEB 19 2009

GAZ101-116-118-119-SCZ047-048-051-190830-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
240 AM EST THU FEB 19 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JASPER...NORTHERN
CHATHAM...SOUTHWESTERN BEAUFORT...NORTH CENTRAL BRYAN AND SOUTHERN
EFFINGHAM COUNTIES THROUGH 330 AM EST...

AT 239 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MARLOW...OR ABOUT
9 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 65 MPH.

AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...EBENEZER...EDEN...
GARDEN CITY...GUYTON...MARLOW...MEINHARD...MELDRIM...MONTEITH...
PINEORA...POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...
SPRINGFIELD...STILLWELL...BELLINGER HILL AREA...HARDEEVILLE...
PRITCHARDVILLE...PURYSBURGH AND SWITZERLAND WILL BE IMPACTED THROUGH
330 AM EST.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Feb 19, 3:19 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 AM EST THU FEB 19 2009

GAZ114-116>119-137>141-190900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL-
319 AM EST THU FEB 19 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHATHAM...LIBERTY...
SOUTHERN BRYAN...NORTH CENTRAL MCINTOSH...SOUTHEASTERN TATTNALL AND
LONG COUNTIES THROUGH 400 AM EST...

AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF DANIEL TO 10 MILES NORTHWEST OF TRINITY TO 8
MILES NORTHWEST OF NOBLE...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF RICHMOND HILL TO 11 MILES SOUTHWEST OF PEMBROKE TO 13
MILES SOUTH OF REIDSVILLE...MOVING SOUTHEAST AT 40 MPH.

AREAS IN AND AROUND ALLENHURST...BELFAST...BURROUGHS...DONALD...
FLEMINGTON...FORT MCALLISTER...FORT STEWART...GUM BRANCH...HALFMOON
LANDING...HINESVILLE...ISLE OF HOPE...JONES...KELLER...LUDOWICI...
MCINTOSH...RETREAT...RICEBORO...RICHMOND HILL...SANDFLY...SAVANNAH...
SKIDAWAY ISLAND...SOUTH NEWPORT...SUNBURY...THUNDERBOLT...TIBET...
VERNONBURG...WALTHOURVILLE...WHITE BLUFF...WILMINGTON ISLAND...
WINDSOR FOREST...CROSSROADS...MIDWAY AND RIVERSIDE WILL BE IMPACTED
THROUGH 400 AM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, Feb 19, 3:54 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EST THU FEB 19 2009

GAZ116-117-119-137>141-190945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG-
354 AM EST THU FEB 19 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHATHAM...SOUTHERN
LIBERTY...SOUTHEASTERN BRYAN...MCINTOSH AND SOUTHERN LONG COUNTIES
THROUGH 445 AM EST...

AT 354 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF OAK LEVEL TO JONES CREEK...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF RICHMOND HILL TO LUDOWICI...MOVING
EAST AT 45 MPH.

AREAS IN AND AROUND ALLENHURST...BELFAST...CARNIGAN...COX...
CRESCENT...DARIEN...EULONIA...HALFMOON LANDING...JONES...KELLER...
LUDOWICI...MCINTOSH...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...
RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...
SUNBURY...TIBET...TOWNSEND...VALONA...WALTHOURVILLE...CROSSROADS AND
MIDWAY WILL BE IMPACTED THROUGH 445 AM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 10:59 PM ESTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven61 min
Feb 18, 11:37 PM ESTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven38 min
Feb 19, 12:11 AM ESTSpecial Marine WarningCHS64 min
Feb 19, 12:57 AM ESTSpecial Marine WarningCHS43 min
Feb 19, 2:03 AM ESTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall29 min
Feb 19, 2:50 AM ESTSpecial Marine WarningCHS40 min
Feb 19, 3:23 AM ESTSpecial Marine WarningCHS52 min
Feb 19, 4:13 AM ESTSpecial Marine WarningCHS92 min
Feb 19, 4:44 AM ESTSpecial Marine WarningCHS62 min
Feb 19, 3:35 PM ESTGale WarningCHS6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.